MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ADM X3 INS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 1236-2-244
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Dr.Contacted us for a mdm luxated by a patient with a tha.The primary surgery took place in 2014 (exeter stem and tritanium solid cup).There was an acetabular revision in 2017.An mdm liner was placed.This was luxated.The mdm liner was removed and a constrained liner was placed.The v40 22.2 / +3 head was out of de x3 restoration liner ((b)(6) 2019).Additional patient records/ x-rays and operation reports are not available in this case.
 
Event or Problem Description
Dr.(b)(6) contacted us for a mdm luxated by a patient with a tha.The primary surgery took place in 2014 (exeter stem and tritanium solid cup).There was an acetabular revision in 2017.An mdm liner was placed.This was luxated.The mdm liner was removed and a constrained liner was placed.The v40 22.2 / +3 head was out of de x3 restoration liner (b)(6) 20019).Additional patient records/ x-rays and operation reports are not available in this case update 24 july 2019 based on medical review.This pi relates to the second revision surgery which occurred (b)(6) 2019 due to dislocation.An x-ray on (b)(6) 2019, documented an intraprosthetic dislocation of the mdm construct with migration of the stem in superior direction.Cup shell and stem position remain unchanged from previous descriptions (shell malposition) because retained during revision surgery in 2017 with only conversion of the bearing in the trident shell for an mdm construct with new v40 22-mm/+3 femoral head.A second revision surgery was performed on (b)(6) 2019 with exchange of the mdm bearing for a constrained cup insert system with new v40 22- mm/+0 femoral head.The new arthroplasty condition was documented on post revision x-ray on (b)(6) 2019.
 
Additional Manufacturer Narrative
Additional information: lot code #.An event regarding dislocation involving an adm liner was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: the adm liner with catalog number 1236-2-244 and lot 282084 was returned for evaluation.Damage was visible on the rim of the insert.Material evaluation was completed and indicated the following comments: damage consistent with the implantation/explantation process was observed on the distal rim of the insert, no materials or manufacturing defects were observed on the surfaces examined.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: an x-ray on (b)(6) 2019, documented an intraprosthetic dislocation of the mdm construct with migration of the stem in superior direction.Cup shell and stem position remain unchanged from previous descriptions because retained during revision surgery in 2017 with only conversion of the bearing in the trident shell for an mdm construct with new v40 22-mm/+3 femoral head.A second revision surgery was performed on (b)(6) 2019 with exchange of the mdm bearing for a constrained cup insert system with new v40 22-mm/+0femoral head.The new arthroplasty condition was documented on post revision x-ray on (b)(6) 2019.Two major component malposition factors active in the hip joint with non-anatomical anteversion and inclination in the arthroplasty in combination with two additional soft tissue related instability factors regarding short leg length and use of a 22-mm femoral head that may further increase capsular laxity while effective rom of a 22-mm femoral is relatively small and thereby has minimal tolerance for component malposition issues with major risk of impingement in the arthroplasty to result in hip instability ultimately leading to hip revision.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: the adm liner with catalog number 1236-2-244 and lot 282084 was returned for evaluation.Damage was visible on the rim of the insert.Material evaluation was completed and indicated the following comments: damage consistent with the implantation/explantation process was observed on the distal rim of the insert, no materials or manufacturing defects were observed on the surfaces examined.A review of the provided medical records and x-rays by a clinical consultant indicated: an x-ray on (b)(6) 2019, documented an intraprosthetic dislocation of the mdm construct with migration of the stem in superior direction.Cup shell and stem position remain unchanged from previous descriptions because retained during revision surgery in 2017 with only conversion of the bearing in the trident shell for an mdm construct with new v40 22-mm/+3 femoral head.A second revision surgery was performed on (b)(6) 2019 with exchange of the mdm bearing for a constrained cup insert system with new v40 22-mm/+0femoral head.The new arthroplasty condition was documented on post revision x-ray on (b)(6) 2019.Two major component malposition factors active in the hip joint with non-anatomical anteversion and inclination in the arthroplasty in combination with two additional soft tissue related instability factors regarding short leg length and use of a 22-mm femoral head that may further increase capsular laxity while effective rom of a 22-mm femoral is relatively small and thereby has minimal tolerance for component malposition issues with major risk of impingement in the arthroplasty to result in hip instability ultimately leading to hip revision.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
RESTORATION ADM X3 INS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8619241
Report Number0002249697-2019-01972
Device Sequence Number13982660
Product Code LZO
UDI-Device Identifier04546540665898
UDI-Public04546540665898
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue Number1236-2-244
Device Lot Number282084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;